MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number M001456720
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device from the reported event has been returned to angiodynamics, however the investigation has not yet been completed.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, following placement of an xcela picc device, the catheter had to be removed and replaced because of a leak.The used catheter has been returned to angiodynamics for evaluation.No patient injury or complications were reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2019 angiodynamics complaint report was reviewed for the xcela picc product family and the failure mode "hub detached/separated/fractured." no adverse trends were identified.The reported complaint description is confirmed; the hub luer was detached from the extension tubing on the returned device sample.Engineering evaluation was performed and the root cause of the leak is that the hybrid luer was not inserted fully into the oversleeve/extension tube during the assembly process.During manufacturing the hybrid luer is partially inserted in the oversleeve, adhesive applied and then it is fully inserted.After investigating it was determined the root cause was operator error.During the bonding process per manufacturing procedure, the operator failed to verify the luer was fully seated in the oversleeve.The non-conformance was inadvertently missed during the 100% visualization per their procedure.The operators who performed the applicable work step on the catheters that were assembled for the identified work orders have been retrained on the procedure.

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8682330
Report Number1317056-2019-00073
Device Sequence Number2103067
Product Code LJS
UDI-Device IdentifierM001456720
UDI-PublicM001456720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberM001456720
Device Lot Number5416549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1